Alert archive / Arkansas / Wind Advisories in 2008
Wind Advisory 15, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 27, 2008, 3:06 PM CDT for 4 states. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 3:06 PM CDT (20:06 UTC)
- Expired
- Mar 27, 2008, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 272006 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 306 PM CDT THU MAR 27 2008 ...GUSTY SOUTHERLY WINDS ACROSS PARTS OF THE MID SOUTH... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-280000- /O.NEW.KMEG.WI.Y.0015.080327T2006Z-080328T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 306 PM CDT THU MAR 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. GUSTY SOUTHERLY WINDS OF 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE UNTIL 7 PM BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:26 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 27, 10:26 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1026 AM CDT THU MAR 27 2008 .UPDATE... A STATIONARY FRONT EXTENDS FROM SOUTH CENTRAL MISSOURI INTO SOUTHERN ILLINOIS AND INDIANA THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED ON THE NOSE OF THE LOW LEVEL JET ACROSS NORTHEAST ARKANSAS EARLY THIS MORNING AND THEY CONTINUE TO MOVE EAST IN CONCERT WITH THE SHIFTING LOW LEVEL JET. MOST OF THESE SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA THIS MORNING AS THE NOSE OF THE LOW LEVEL JET LIFTS TO THE NORTHEAST. EXPECT LOW CLOUDS TO MIX OUT SOME THIS AFTERNOON ALLOWING FOR SOME SUNSHINE AND TEMPS INTO THE 70S. CURRENT FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 314 AM CDT THU MAR 27 2008/ ..WET PATTERN SHAPING UP FOR UPCOMING WEEKEND INTO EARLY NEXT WEEK... A STATIONARY FRONT WILL REMAIN STALLED ACROSS SOUTHERN MISSOURI TODAY. THE FRONT WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT. EXPECT MUCH OF THE ACTIVITY TO REMAIN NORTH OF THE CWA MUCH LIKE TODAY SINCE THERE IS STRONG CAP OVER THE MIDSOUTH. HOWEVER WILL KEEP A 20 POP GOING ALONG MISSOURI/KENTUCKY BORDER IN CASE AN ISOLATED SHOWER OR THUNDERSTORM MOVES INTO THE AREA. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID 70S. TONIGHT AND FRIDAY...FRONT WILL SLIP SOUTH INTO THE CWA. THIS WILL BRING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT. FRIDAY NIGHT INTO SATURDAY...FRONT WILL REMAIN SOUTH OF CWA FRIDAY NIGHT BEFORE BEGINNING TO LIFT NORTHWARD AS A WARM FRONT ON SATURDAY. CHANCES FOR SHOWERS AND AN ISOLATED THUNDERSTORM WILL CONTINUE FOR THE MIDSOUTH. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE MID 50S TO UPPER 60S AND LOWS IN THE 40S TO THE MID 50S. BY SATURDAY NIGHT INTO SUNDAY...FRONT WILL SURGE NORTHWARD PUTTING THE MIDSOUTH BACK INTO THE WARM SECTOR. EXPECT MAINLY DRY CONDITIONS DURING THIS TIME. TEMPERATURES WILL BE IN THE 70S FOR HIGHS AND 50S AND 60S FOR LOWS. SUNDAY NIGHT INTO TUESDAY...FRONT WILL SAG SOUTHWARD AND BECOME STALLED. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG FRONT AND TRAVEL NORTHEASTWARD ALONG THE FRONT. THIS WOULD BRING HEAVY RAIN TO AREAS ALONG FRONT. FRONT WILL FINALLY BEGIN TO SAG SOUTH ON TUESDAY. MODELS CONTINUE TO DIFFER ON WHERE THE FRONT WILL STALL. CURRENTLY LATEST GFS SHOWS FRONT STALLING OVER NORTHEAST ARKANSAS/MISSOURI BOOTHEEL. IF THIS SCENARIO PLAYS OUT IT WOULD NOT BE GOOD FOR ONGOING RIVER PROBLEMS ACROSS EASTERN ARKANSAS. SCENARIO WOULD BE HEAVIEST QPF OVER THIS AREA WHICH WOULD AGGRAVATE FLOODING. STILL A LOT OF UNCERTAINTY THUS STAY TUNED TO LATEST FORECASTS INTO THIS WEEKEND ON HEAVY RAIN/FLOODING POTENTIAL. TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 62 67 48 / 10 20 60 50 MKL 75 60 66 43 / 10 30 70 40 JBR 73 57 62 41 / 20 50 60 30 TUP 77 58 75 55 / 0 10 50 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT WED MAR 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND SOUTHWEST OF MEMPHIS. IN ADDITION...RAINFALL EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK WILL LIKELY AGGRAVATE ON-GOING FLOODING. PLEASE STAY TUNED TO THE LATEST WARNINGS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Special weather statement, Mar 27, 9:58 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 958 AM CDT THU MAR 27 2008 TNZ002-003-271530- WEAKLEY TN-OBION TN- 958 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHWEST OF MARTIN AT 958 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1030 AM CDT.
Special weather statement, Mar 27, 11:05 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CDT THU MAR 27 2008 TNZ021-271620- CARROLL TN- 1105 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BUENA VISTA AT 1105 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1120 AM CDT.
Special weather statement, Mar 27, 11:37 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1137 AM CDT THU MAR 27 2008 TNZ003-020-271700- GIBSON TN-WEAKLEY TN- 1137 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF DYER AT 1137 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITY OF TRENTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL NOON CDT.
Local storm report, Mar 27, 12:31 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1231 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO TRAINED SPOTTER
0852 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO LAW ENFORCEMENT
1218 PM HAIL 5 W BRADFORD 36.07N 88.91W
03/27/2008 E0.75 INCH GIBSON TN FIRE DEPT/RESCUE
&&
CCDSpecial weather statement, Mar 27, 12:45 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1245 PM CDT THU MAR 27 2008 TNZ004-021-271800- CARROLL TN-HENRY TN- 1245 PM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES NORTH OF HUNTINGDON AT 1245 PM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING THE CITY OF HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 PM CDT.
Special weather statement, Mar 27, 1:19 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 119 PM CDT THU MAR 27 2008 TNZ091-092-271900- HARDIN TN-MCNAIRY TN- 119 PM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... EAST CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTHWEST OF ADAMSVILLE AT 119 PM CDT...MOVING EAST AT 35 MPH. PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:52 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 38 min |
| Mar 27, 9:18 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 42 min |
| Mar 27, 11:54 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 51 min |
Nearby
Wind Advisories in Arkansas, 2008Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.